Alert archive / Arkansas / Tornado Warnings in 2005

Tornado Warning 22, NWS Little Rock, AR

November 27, 2005Montgomery County, Arkansas

NWS Little Rock, AR issued this tornado warning at Nov 27, 2005, 3:15 PM CST for Montgomery County, Arkansas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 27, 2005, 3:15 PM CST (21:15 UTC)
Expired
Nov 27, 2005, 4:00 PM CST
In force
45 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Montgomery County, AR

The radar

The Western Arkansas radar (KSRX), 98 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 27, 2:20 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.3 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2005-11-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2005-11-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 212 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
720 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
212 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLZK 272116
TORLZK
ARC097-272200-
/O.NEW.KLZK.TO.W.0022.051127T2115Z-051127T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
315 PM CST SUN NOV 27 2005

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* TORNADO WARNING FOR...
  MONTGOMERY COUNTY IN WESTERN ARKANSAS

* UNTIL 400 PM CST

* AT 312 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES         
  SOUTHWEST OF ODEN...MOVING NORTHEAST AT 45 MPH. 

* THE TORNADO WILL BE NEAR...
  ODEN AROUND 325 PM CST
  STORY AROUND 345 PM CST

&&

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST SUNDAY EVENING
FOR WESTERN ARKANSAS.

LAT...LON 3467 9392 3435 9393 3435 9371 3456 9341
      3475 9339 3475 9372

$$

46
1 follow-up statement
000 
WWUS54 KLZK 272137
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
335 PM CST SUN NOV 27 2005

ARC097-272200-
/O.CON.KLZK.TO.W.0022.000000T0000Z-051127T2200Z/
MONTGOMERY AR-
335 PM CST SUN NOV 27 2005

...A TORNADO WARNING CONTINUES UNTIL 400 PM CST FOR MONTGOMERY
COUNTY...

AT 335 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A 
TORNADO NEAR SIMS...MOVING NORTHEAST AT 45 MPH. ANOTHER SEVERE STORM 
WAS ABOUT 15 MILES SOUTHWEST OF THE ALBERT PIKE RECREATION 
AREA...AND WILL MOVE INTO MONTGOMERY COUNTY DURING THE WARNING 
PERIOD.  

LOCATIONS IN THE WARNING INCLUDE STORY...NORMAN...ODEN AND MOUNT 
IDA.

PEOPLE IN THE PATH OF THESE STORMS NEED TO FIND A PLACE OF SAFETY 
NOW

&& 

LAT...LON 3467 9392 3435 9393 3435 9371 3456 9341
      3475 9339 3475 9372

$$

46

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Nov 27, 9:58 AM CST, 5 hours 17 minutes earlier.

Area forecast discussion, Nov 27, 9:58 AM CST, 5 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
958 AM CST SUN NOV 27 2005

.UPDATE...
WILL GET OUT AN UPDATE TO GET RID OF THE MORNING SHOWERS. A LOT OF
LOW CLOUDS ARE ACROSS THE AREA THIS MORNING BUT NO PRECIP IS
INDICATED ON KLZK RADAR. UPDATED TEMPERATURES IN THE GRIDS BASED ON
CURRENT OBSERVATIONS AND TRENDS. MAX TEMPS LOOK FINE AT THIS POINT.
COLD FRONT STILL IN CENTRAL KANSAS AND WESTERN OKLAHOMA MOVING EAST.
AS THE LOW APPROACHES WINDS WILL INCREASE ACROSS THE AREA AND THE
LAKE WIND ADVISORY WILL CONTINUE. MODERATE RISK OF SEVERE WEATHER
CONTINUES ACROSS THE AREA THIS AFTERNOON AND EVENING. INCLUDED
MENTION OF SEVERE WEATHER IN THE AFTERNOON PERIOD AS STORMS MAY
GENERATE BY LATE AFTERNOON...22Z-23Z.
&&

.PREV DISCUSSION.../ISSUED 315 AM CST SUN NOV 27 2005/

SHORT TERM...SUNDAY THROUGH WEDNESDAY NIGHT
PRECIPITATION TOOK A WHILE TO MAKE IT INTO THE CWA SATURDAY AND
LOOKING BACK...IT APPEARS THE GFS ACTUALLY HAD THE BETTER TIMING.
WITH OVERRRUNING EVENT WRAPPING UP EARLY THIS MORNING...ITS TIME TO
CONCENTRATE ON THE DEVELOPING CONVECTIVE EVENT SLATED FOR LATER THIS
AFTERNOON AND TONIGHT. WHILE NAM AND GFS ARE BOTH DEEPER AND SLOWER
WITH THE SYSTEM TONIGHT...STILL LIKE THE GFS SOLUTION. BASED ON THE
CONTINUITY OF THE GFS AND ITS HANDLING OF THE SYSTEM MOVING THROUGH
NOW...SEE NO REASON TO DEVIATE AWAY FROM IT.

OVERRUNNING/WARM AIR ADVECTION PRECIPITATION CONTINUING TO MOVE
TOWARDS THE NORTH AS WEAKENING MID LEVEL WAVE OVER THE CENTRAL GULF
COAST LIFTS OFF TO THE NORTHEAST. MAJORITY OF THE PRECIPITATION WILL
BE OVER BY PRESS TIME BUT WILL STILL HOLD ON TO SOME MINIMAL POPS
EARLY OVER THE NORTHEAST PART OF THE CWA AS RUC13 MODEL HOLDS ON TO
SOME LIGHT PRECIP THROUGH MID MORNING. MAJORITY OF THE DAY WILL BE
DRY AS AREA WILL BE BETWEEN SYSTEMS BUT RAIN CHANCES WILL BE
INCREASING ONCE AGAIN THIS AFTERNOON AS NEXT SYSTEM APPROACHES
FROM THE WEST.

MAJOR PLAYERS STILL SHOWING UP QUITE NICELY ON WATER VAPOR IMAGERY
THIS MORNING...MAINLY THE EXITING MID LEVEL WAVE AND THE VIGOROUS
UPPER LEVEL SYSTEM CURRENTLY OVER THE ROCKIES. DEEP TROF EVIDENT
JUST SOUTH OF THE 4 CORNERS WITH STRONG IMPULSE ROTATING THROUGH ITS
BASE ACROSS NORTHERN ARIZONA/NEW MEXICO. SYSTEM STILL LOOSELY
ORGANIZED AT THE MOMENT BUT BUT EXPECTED TO QUICKLY INTENSIFY LATER
THIS MORNING AS IT LIFTS OUT INTO THE CENTRAL PLAINS.

LEE CYCLOGENESIS ALREADY UNDERWAY OVER THE CENTRAL PLAINS. SURFACE
LOW ALSO EXPECTED TO DEEPEN RAPIDLY THIS MORNING IN RESPONSE TO THE
EXIT REGION OF MID LEVEL JET MOVING THROUGH. SURFACE LOW EXPECTED TO
BE IN NORTH CENTRAL OKLAHOMA BY MID DAY AND RACING OFF INTO SOUTHERN
IOWA BY MONDAY MORNING. PROJECTED PATH WOULD KEEP AREA IN WARM
SECTOR THE ENTIRE DAY WITH SOUTHERLY WINDS PROVIDING GOOD MOISTURE
RETURN. GRADIENT BETWEEN SYSTEMS LOOKS PRETTY TIGHT AND WILL HOIST A
LAKE WIND ADVISORY FOR THE ENTIRE CWA FOR TODAY.

EXPECTING SQUALL LINE TO DEVELOP IN ADVANCE OF THE ATTENDANT COLD
FRONT THIS AFTERNOON OVER THE CENTRAL PLAINS WHICH WILL THEN SWEEP
THROUGH THE STATE LATE THIS AFTERNOON AND EVENING. STRONG DIFFLUENCE
NOTED ALOFT ALONG WITH GOOD SURFACE CONVERGENCE BUT INSTABILITY
APPEARS MARGINAL AT BEST RIGHT NOW. HOWEVER...THERE IS SOME CONCERN
THAT COULD CHANGE. WIDESPREAD CLOUD COVER TODAY SHOULD KEEP
INSTABILITY IN CHECK BUT ANY SIGNIFICANT CLEARING COULD LEAD TO
EXPLOSIVE DEVELOPMENT ALONG THE FRONT. BIGGEST THREAT APPEARS TO BE
STRAIGHT LINE WINDS WITH FAST MOVING LINE WHICH WILL BE LOCATED NEAR
THE MISSISSIPPI RIVER NEAR MIDNIGHT.

WILL END THE PCPN ACROSS THE AREA FROM WEST TO EAST SUNDAY EVENING
AS FRONT MOVES THROUGH. AFTER SOME BRIEF CLEARING SUNDAY NIGHT/EARLY
MONDAY...LARGE SLUG OF MOISTURE WILL ROTATE AROUND THE MAIN LOW
MONDAY AFTERNOON THROUGH EARLY TUESDAY AS TROF AXIS PASSES THROUGH.
NO PRECIPITATION EXPECTED. TEMPERATURES WILL COOL OF INITIALLY
BEHIND THE FRONT WITH STRONGER COLD AIR AIR ADVECTION BEHIND THE
PASSAGE OF THE TROF.

HIGH PRESSURE WILL BUILD IN FROM THE SOUTHERN PLAINS BY MIDDAY
TUESDAY FOR DRY AND COOL CONDITIONS TUESDAY. TEMPERATURES WILL
MODERATE WEDNESDAY AS CENTER OF THE HIGH MOVES EAST AND WINDS RETURN
TO A SOUTHERLY DIRECTION AND FLOW ALOFT STARTS TO BECOME MORE ZONAL.
MAV NUMBERS LOOK PRETTY GOOD BUT WILL GO ABOVE GUIDANCE ON WEDNESDAY.

LONG TERM...THURSDAY THROUGH SATURDAY
LARGE VORTEX TO OUR NORTHEAST WILL CONTINUE MOVING AWAY FROM THE
STATE WHILE RIDGE AMPLIFIES TO OUR WEST. H5 RIDGE WILL BE JUST EAST
OF AR BY 00Z SUN...AND IT WILL BE CLOSE TO THE EAST COAST BY SUNDAY
MORNING. IN THE MEANTIME...ANOTHER LONG WAVE TROF WILL BE TRAVERSING
THE ROCKIES. THE SURFACE PATTERN WILL BEGIN THE PERIOD WITH A COLD
FRONT HAVING JUST EXITED THE SOUTHEAST CORNER OF THE STATE. HIGH
PRESSURE WILL PUSH DRIER AIR OVER THE STATE FROM THE NORTH...WHILE
HOLDING OFF GULF MOISTURE ALONG THE COAST BY 00Z FRIDAY. HIGHER RH
VALUES WILL MOVE NORTH THROUGH LA OVERNIGHT INTO FRIDAY MORNING...
BUT THEY DO NOT QUITE PUSH INTO THE STATE. I WILL HAVE TO HOLD OFF
ANY MENTION OF RAIN UNTIL LATE IN THE DAY SATURDAY. TEMPS WILL BE
CLOSE TO NORMAL THURSDAY...AND THEY WILL TAKE A DIP BELOW NORMAL FOR
FRIDAY AND SATURDAY.

&&

.LZK WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 6 PM SUNDAY FOR ARZ003-ARZ004-ARZ005-
ARZ006-ARZ007-ARZ012-ARZ013-ARZ014-ARZ015-ARZ016-ARZ021-ARZ022-
ARZ023-ARZ024-ARZ025-ARZ030-ARZ031-ARZ032-ARZ033-ARZ034-ARZ037-
ARZ038-ARZ039-ARZ040-ARZ041-ARZ042-ARZ043-ARZ044-ARZ045-ARZ046-
ARZ047-ARZ052-ARZ053-ARZ054-ARZ055-ARZ056-ARZ057-ARZ062-ARZ063-
ARZ064-ARZ065-ARZ066-ARZ067-ARZ068-ARZ069.

&&

51
Hazardous weather outlook, Nov 27, 8:15 AM CST, 7 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
815 AM CST SUN NOV 27 2005

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-281100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
815 AM CST SUN NOV 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

...SIGNIFICANT SEVERE WEATHER IS POSSIBLE LATE THIS AFTERNOON AND
   TONIGHT...

A STRONG LOW PRESSURE SYSTEM OVER THE CENTRAL PLAINS WILL GATHER
MORE STRENGTH TODAY. WINDS AT THE SURFACE AND ALOFT WILL BECOME
EXCEPTIONALLY STRONG. WINDS NEAR THE SURFACE WILL BE FROM THE SOUTH
OR A LITTLE EAST OF SOUTH WHILE WINDS ALOFT WILL COME FROM MORE OF A
SOUTHWEST TO WEST DIRECTION.

THIS WILL SET THE STAGE FOR THE POSSIBILITY OF SIGNIFICANT SEVERE
THUNDERSTORMS AND TORNADOES ACROSS ARKANSAS.

LATE THIS AFTERNOON...THE LOW WILL BE IN NORTHEAST KANSAS...WITH A
COLD FRONT EXTENDING FROM THE LOW THROUGH EASTERN OKLAHOMA INTO
NORTHEASTERN TEXAS. THUNDERSTORMS ARE EXPECTED TO DEVELOP RAPIDLY
ALONG THE FRONT AROUND MID AFTERNOON.

THUNDERSTORMS ARE FORECAST TO DEVELOP IN A NORTH TO SOUTH LINE ALONG
THE COLD FRONT THIS AFTERNOON AND EVENING. THE SQUALL LINE WILL MOVE
TO THE EAST RAPIDLY AND SHOULD BE OUT OF THE AREA BY MIDNIGHT OR
SHORTLY THEREAFTER.

THUNDERSTORMS ALONG THIS LINE MAY BE SEVERE WITH DAMAGING WINDS
BEING THE MAIN SEVERE WEATHER. HOWEVER CONDITIONS ARE FAVORABLE
FOR TORNADOES AND A FEW SIGNIFICANT TORNADOES CANNOT BE RULED OUT.
SOME LARGE HAIL WILL ALSO BE POSSIBLE.

THERE IS A POSSIBILITY THAT ISOLATED THUNDERSTORMS COULD DEVELOP
AHEAD OF THE LINE. ANY OF THESE COULD BECOME SEVERE OR TORNADIC
WITH DAMAGING WINDS...TORNADOES AND POSSIBLY LARGE HAIL.

THE LOW PRESSURE WILL CAUSE SURFACE WINDS TO INCREASE IN STRENGTH
AND TO BECOME GUSTY. A LAKE WIND ADVISORY WILL BE IN EFFECT FOR THE
ENTIRE AREA TODAY. ANYBODY VENTURING OUT ON LAKES TODAY WILL NEED TO
EXERCISE EXTREME CAUTION FOR BOTH THE STRONG WINDS AND THE RAPID
DEVELOPMENT OF THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

MUCH COOLER AIR WILL FOLLOW THE FRONT ON MONDAY WITH BREEZY
NORTHWEST WINDS. THERE IS A POSSIBILITY THAT LAKE WIND
ADVISORIES MAY BE REQUIRED FOR SOME AREAS ON MONDAY.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON AND EARLY TONIGHT
ACROSS MOST ALL OF THE AREA.

THIS IS A POTENTIALLY DANGEROUS SITUATION. PEOPLE ACROSS
ARKANSAS ARE URGED TO REVIEW THEIR SEVERE WEATHER AND TORNADO
SAFETY RULES AND MONITOR NOAA WEATHER RADIO OR OTHER MEDIA
OUTLETS FOR LATER STATEMENTS...WATCHES...AND WARNINGS.
&&

FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEB SITE AT WWW.SRH.WEATHER.GOV/LZK

29/32

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 27, 4:00 AM CSTLake Wind AdvisoryLZKArkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more26 hr
Nov 27, 2:17 PM CSTSevere Thunderstorm WarningLZKPolk28 min
Nov 27, 2:37 PM CSTTornado WarningLZKMontgomery, Polk38 min
Nov 27, 3:07 PM CSTTornado WarningLZKScott, Yell38 min
Nov 27, 3:43 PM CSTSevere Thunderstorm WarningLZKPike, Polk17 min
Nov 27, 3:45 PM CSTTornado WarningLZKYell45 min
Nov 27, 4:00 PM CSTTornado WarningLZKMontgomery55 min
Nov 27, 4:05 PM CSTTornado WarningLZKPike55 min
Nov 27, 4:12 PM CSTTornado WarningLZKPope63 min
Nov 27, 4:40 PM CSTTornado WarningLZKYell50 min
Nov 27, 4:48 PM CSTTornado WarningLZKGarland57 min
Nov 27, 4:59 PM CSTTornado WarningLZKClark, Pike46 min
Nov 27, 5:06 PM CSTSevere Thunderstorm WarningLZKMontgomery24 min
Nov 27, 5:11 PM CSTTornado WarningLZKPerry19 min
Nov 27, 5:12 PM CSTTornado WarningLZKPope, Searcy, Van Buren48 min
Nov 27, 5:16 PM CSTTornado WarningLZKHot Spring29 min
Nov 27, 5:28 PM CSTTornado WarningLZKConway, Pope47 min
Nov 27, 5:31 PM CSTTornado WarningLZKPerry, Saline44 min
Nov 27, 5:38 PM CSTSevere Thunderstorm WarningLZKMontgomery22 min
Nov 27, 5:45 PM CSTTornado WarningLZKGarland, Saline45 min
Nov 27, 5:50 PM CSTSevere Thunderstorm WarningLZKBaxter, Marion, Searcy55 min
Nov 27, 5:56 PM CSTTornado WarningLZKClark, Pike49 min

Nearby

Tornado Warnings in Arkansas, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.